Lamictal side effects? - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 6 Old 01-04-2010, 09:22 PM - Thread Starter
 
organicmama328's Avatar
 
Join Date: Jan 2007
Posts: 53
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Hello. I started generic Lamictal 1 month ago for
BP II. I took 25mg for 2 weeks, then titrated up to 50mg, which is the dose I am currently at. Emotionally, I feel awesome. Seriously, I haven't felt this stable, well, ever. BUT........the side effects!! I have a headache all the time, and I have experienced visual changes-mainly blurred vision and eye strain.

I am starting to feel that I need to up the dose to adequately treat BP II symptoms, but I'm scared of the side effects. Actually, if the side effects continue, I'm not sure I will be able to stay on Lamictal at all, which really bums me out-I feel so good on it.

I'm just hoping that someone can commiserate or offer some ideas on this.

Thanks
organicmama328 is offline  
Sponsored Links
Advertisement
 
#2 of 6 Old 01-05-2010, 03:41 AM
 
Satori's Avatar
 
Join Date: Jan 2003
Location: Earth, I think, kids say Cybertron
Posts: 7,730
Mentioned: 2 Post(s)
Tagged: 0 Thread(s)
Quoted: 9 Post(s)
They will go away as you adjust to the dose, I didn't notice the side effects as side effects at the time but looking back I did have those issues which went away after a couple of weeks. Just watch out for the acne, it can cause major acne for about 2 weeks then it goes away, THAT I did notice. Now I don't really have any side effects, a minor one when we adjust the dose but its worth it.

Seriously?
Satori is offline  
#3 of 6 Old 01-06-2010, 11:30 PM
 
vocalise's Avatar
 
Join Date: Mar 2009
Posts: 236
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I had headaches the first time I went on it, but not this time for some reason. Anyway, they did go away.

The blurred vision/eye strain thing will probably go away, too. I'm having dry eyes right now, but I don't expect it to last.
vocalise is offline  
#4 of 6 Old 01-07-2010, 07:08 PM
 
Porcelain Interior's Avatar
 
Join Date: Feb 2008
Posts: 2,018
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I would wait it out, this drug when it works for you is just the best. It was the only drug (and I've been on probably 20 or more) that made me feel what I thought it felt like to be normal. It was a beautiful experience, but the medication didn't end up working for me in the end. (I got the stupid rash.)
Porcelain Interior is offline  
#5 of 6 Old 01-13-2010, 07:19 PM
 
journeymom's Avatar
 
Join Date: Apr 2002
Location: Having a Gilly Water with McGonagall
Posts: 7,417
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 2 Post(s)
Stay with the Lamictal, but don't increase your dose yet. Stay at 50mg for a few more weeks, then increase the dose if you want. Just give your body more time to adjust than recommended. That's been key for me.

I had the headaches, blurred vision and eye-strain as well, but it did eventually go away. It just takes longer than the experts say. When they say 2 weeks, make it 3 or 4 weeks. At worst, you'll progress a little slower. At best, the medication will work the way it's supposed to.

Someone moved my effing cheese.
journeymom is offline  
#6 of 6 Old 01-16-2010, 03:23 AM
 
MoonWillow's Avatar
 
Join Date: May 2006
Location: Pemberly
Posts: 3,857
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I had debilitating joint pain with Lamictal.
MoonWillow is offline  
Reply

User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off